MDJunction - People Helping People
 
Ask a Question
04/16/2012 09:39 AM

Relapse :((page 3)

Nymph
NymphPosts: 231
Member

Thought of one more thing. When my allergies get way out of control I take Vit C and magnesium. I mean grams and grams of C. It really can't hurt you and it may help calm things down. Right now I'm taking 4 g a day of C for the worst of the allergy season and it does seem to help. For what it's worth. Smile
Reply

04/16/2012 03:06 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1817
Group Leader

Yes, it was a close situation last night with watching for ER symptoms. I was very mindful. I made it through, though. I was better this morning. My doc concurred. It's bizarre, but it seems to be the case. She is withholding final judgement until I see the allergist.

The bottle of prednisone is the same one I have had for months and months, so it makes no sense that it would be a change in generics.

I am definitely in a state of anaphylaxis. They have to get to the bottom of it asap to find out what in the heck I've developed an allergy to and get it to stop. I'm now on 60mg of HC per day. So far I am better today than I have been in about five days, although I still look like a pink raccoon and sound like death.

Oh well. Now I get to go to an allergist and a GI doctor. Do we know how I feel about GI doctors? Pass me the paper bag someone.


04/16/2012 03:08 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1817
Group Leader

Unfortunately I cannot take vitamin C. It gives me ulcers all in my mouth and down my throat. Sad

04/16/2012 03:25 PM
Nymph
NymphPosts: 231
Member

So sorry, but I'm glad that you figured it out. Now just don't go and become allergic to HC! o_O (Since it's bioidentical, that seems unlikely. I hope and pray so.) That's too bad you can't take C... I don't know what to say except that allergies suck and I'm glad you found out what was causing it. It should subside in another day or so. Praying for you.

04/16/2012 05:09 PM
ITeach91
ITeach91  
Posts: 1872
VIP Member

Cynthia,

I have no idea whether my experience will be of any use to you. Years ago (much before diagnosis) I got a raging candida infection. I was weak as a kitten. This was after my son was born so I suspect I was having adrenal issues at the time. My system was very depleted and so I got sick and was on numerous antibiotics that winter. By spring I was too weak to pick up the baby and had to do something...so found a holistic doc who diagnosed candida and put me on mycostatin orally. What was happening at the time, is that I was allergic to EVERYTHING! My family used to joke that the only thing that didn't make me allergy out was water, but I eventually found out I was allergic to the chlorine in the water, too! There was at least two trips to the ER for anaphylactic reactions that spring. The multiple chemical and food sensitivities were coming from the candida. Taking the mycostatin, at first, made the symptoms worse because I experienced toxic reaction from the rapid die-off of the little critters.

Just my two cents, for what it's worth.

Deb


04/16/2012 06:53 PM
hypomama
hypomama  
Posts: 772
Member

Holy Buckets! I thought you were having GI issues! When did the scratch the eye balls, lips swelling like balloons start?

04/16/2012 08:10 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1817
Group Leader

LOLOL, Okay, let's see if I can remember all this. It's blurry. Literally. When the GI issues peaked, I thought I recognized it as e.g., which I had before I was diagnosed. E.G. is basically an allergic reaction type of infection thingie. So last Monday night, I upped my steroids, which is the treatment. I went to the doc Tuesday. They gave me two bags of fluids, a shot of steroids (a pred-based one), and put me on high-dosed steroids and diflucan. This way we would cover either a GI Yeast infection or e.g. I needed the high-dosed steroids either way.

So I decided to stress dose with pred, which I've done before. (You may not remember, but I used to take pred.) As early as Wednesday, I had red eyes. By Friday morning, I had this head cold-type thing, which got worse and worse. By the weekend, my face was swelling. I still thought it was two separate things. Like I had gotten some demonic cold on top of my tummy troubles. It wasn't until yesterday I realized the stuff on my face was allergic reaction stuff. Last night I realized it had to be the pred. It was the only thing that had changed.

Sure enough, when I removed the pred from the equation, I started getting better. I'm still rough right now, but I'm miles better than I was. I think I'll be even more sure tomorrow & Wednesday. I seriously came close to anaphalactic shock last night. Fortunately I knew the signs and took some Benadryl before it affected my breathing.

My freaking tongue was itching. Really. My tongue. ???? Ugggh!

So Deb - What I don't know - that may be possible for me, but I've been on diflucan this whole time. "Just in case" because of my history.

I think we should just put me out to pasture. It's been a very bad health month. I'm very tired of this.


04/16/2012 09:27 PM
hypomama
hypomama  
Posts: 772
Member

Ya know - high steroids can make yeast go wild - like college students on spring break. Add in there what Deb had written about the yeast breaking down from the diflucan, plus blooming more......

When do you get in with the allergist? I had to go to infectious disease for a sinus fungal (aka yeast) infection. They had me on diflucan twice a day for months -(yes that one time per yeast infection pill).

Have you been able to find out if there are any fillers in the prednisone pills?


04/16/2012 09:49 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1817
Group Leader

I don't know. THey are making me an appointment. I guess I will hear from them tomorrow or something. I really didn't even think to ask, and this is the first time they have had to refer me somewhere, so I don't know how long they normally take to do that. Way to go me, huh? I was not on top of my game today. She is also making me the GI appointment.

I will take the prednisone pills to the allergist. But it's a bottle from Medco, which is filled with 3 months supply at one time (and that is 3 months of being on pred-type supply). So I've had that bottle for quite some time. It's not anywhere near new.


04/17/2012 03:58 PM
hypomama
hypomama  
Posts: 772
Member

You should be able to find the manufacturer. It is usually listed on the bottle, or can be ID'd by the markings on the pills.
Reply

Share this discussion with your friends:
<< Start < Prev 3 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved